Dr. Starpoli's Blog

Bum Irritation: Don't Suffer in Silence

Posted by Rachel Jones on Apr 23, 2014 12:36:00 PM

Anorectal discomfort and itching is unpleasant, annoying and can even be embarrassing at times. It can cause you to feel miserable and lead to awkward moments. Everyone has an occasional itch here and there, but if you’re experiencing persistent itching and consistent anorectal discomfort, you don’t have to suffer!

Read More

Anthony A. Starpoli, MD | www.starpoli.com

diarrhea, rectal bleeding, bowel difficulties, hemorrhoids

Common Causes of Rectal Bleeding - The Facts

Posted by Rachel Jones on Apr 16, 2014 11:31:00 AM

Rectal bleeding is a medical condition that refers to the passage of blood mixed with stool via the anus. This condition may be due to a small tear around the anus or a swollen blood vessel, characterized by bright red blood when you pass stool. Don't ignore this condition as it could have serious health implications. To be safe, let a doctor check you to avoid the unnecessary pain and suffering.  Bright red blood most likely means that the blood has come from somewhere near your anus. However, it is advisable to seek medical attention, as there are more serious causes of rectal bleeding. Here are some of the most common causes of rectal bleeding in adults:

Read More

Anthony A. Starpoli, MD | www.starpoli.com

colon cancer, colon polyps, diarrhea, rectal bleeding, dietary suggestions, bowel difficulties

Understanding Celiac Disease Symptoms

Posted by Rachel Jones on Mar 31, 2014 12:18:00 PM

Celiac Disease is a digestive disorder that comes from reactions to eating gluten. This affects children as well as adults. One in every 133 Americans has this disease.  Usually, it can be handled well, from eating a gluten free diet. 

Read More

Anthony A. Starpoli, MD | www.starpoli.com

diarrhea, weight loss, dietary suggestions, Celiac disease

Much Greater Risk for Clostridium difficle with Reflux Therapy

Posted by Anthony Starpoli on Oct 7, 2011 6:47:00 PM

In a retrospective study from Japan, the chronic use of proton pump inhibitors (PPIs), often used in the treatment of GERD, was found to be associated with a greater than 3-fold increased risk of developing Clostridium difficile–associated diarrhea (CDAD), Takatoshi Kitazawa, MD, assistant professor at Teikyo University in Tokyo, Japan, reported during a poster session at the 51st Interscience Conference on Antimicrobial Agents and Chemotherapy.

Read More

Anthony A. Starpoli, MD | www.starpoli.com

Reflux, diarrhea, TIF, GERD, nonacid reflux, EsophyX

The War Against Our Internal Microbiolgy

Posted by Rachel Jones on Apr 27, 2011 12:33:00 PM
Read More

Anthony A. Starpoli, MD | www.starpoli.com

diarrhea, infection, diagnosis

Clostridium Difficle Infections and Risk with Reflux Therapy

Posted by Anthony Starpoli on Nov 28, 2010 11:53:00 AM

Hsu et al from the University of Wisconsin reviewed the evidence on the prevention of the endemic healthcare-associated Clostridium difficle infection.

Read More

Anthony A. Starpoli, MD | www.starpoli.com

diarrhea, GERD, atypical reflux